Spotting Concealed Use of Ritalin in Schools

Spotting Concealed Use of Ritalin in Schools

Ritalin has often been referred to as the “A+ drug,” because it can help students drastically increase their productivity. Based on the abilities of Ritalin, many students abuse it to keep their grades up and to succeed in school-related projects and efforts. Unfortunately, this drug has addictive tendencies, many of which are hard to spot in school-aged individuals. Therefore, it is important for teachers to be vigilant about the many symptoms that can be associated with Ritalin abuse, especially in school-aged people.

How to Spot Concealed Use of Ritalin

Whether you are a teacher or a classmate, it is critical that you are aware of the many symptoms a student might display if she is abusing Ritalin in a concealed manner. Outside of just seeing a dramatic increase in productivity and improvement in grades, there are a number of behavioral symptoms that can alert you to a student’s drug abuse. For instance, since Ritalin triggers dopamine in the brain, it can impact a student’s mood. In other words, when people take the drug, it immediately begins working to release dopamine, which gives the student a boost of energy. This means that, when the drug high wears off, the user can grow tired and irritable. These fluctuations in emotions can serve as a sign of concealed drug abuse, especially if the student does not normally behave in either way.

When abusing Ritalin, all senses are heightened. Therefore, a student that is high on this drug might experience visual and auditory issues, such as hearing voices and having hallucinations. This can be recognized based on viewing mannerisms of the student, such as shaking her head, looking around at what appears to be nothing and etc. Students that abuse Ritalin might also show symptoms of paranoia, chest pain (caused by rapid heart rate and high blood pressure) and extreme bouts of euphoria.

If you suspect that a student is abusing Ritalin, it is important either to talk about your concerns directly to her or to her parents, depending on the age of the student. If you suspect that a classmate abuses Ritalin, then notify your teacher of what you have witnessed. Since these issues occur in schools, it is important to address them properly not only to avoid any negative backlash, but also to encourage the student to get help. Drug abuse is a serious matter, so voicing your concerns about it is a brave act.

Find Treatment for Ritalin Abuse

Call our toll-free, 24 hour helpline right now to begin addressing Ritalin abuse. You are not alone in your battle with drugs; call us today to get the treatment you deserve.